MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC S7-3T - 989605406771; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

PHILIPS ULTRASOUND, INC S7-3T - 989605406771; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 989605406772
Health Effect - Clinical Codes Death (1802); Perforation of Esophagus (2399)
Type of Reportable Event Death
Additional Manufacturer Narrative
The field service engineer tested the suspect transducer at the customer site and the transducer passed all functional and diagnostic testing.The transducer return is anticipated and a complete evaluation of the device will be included in a follow-up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported an s7-3t model transducer perforated a neonatal esophagus while undergoing heart surgery.During the procedure the patient expired.
 
Additional Manufacturer Narrative
Evaluation of the returned device confirmed the tee transducer had a swollen sheath, a worn and scratched handle, residue on the cable jacket, and scratches on the tip shell.The swollen sheath was determined to be caused by chemical damage and is mitigated by following documented instructions for safe use and proper cleaning.Further information from the physician involved in the event confirmed the transducer was not the cause of death.The patient¿s death was due to very severe vascular malformations in the heart, which were incompatible with a survivable prognosis.The laceration in the esophagus caused by the tee transducer was repaired by a pediatric surgeon.

Brand Name
S7-3T - 989605406771
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key7709994
Report Number3019216-2018-00039
Device Sequence Number11455998
Product Code ITX
UDI-Device Identifier00884838061439
UDI-Public(01)00884838061439
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number989605406772
Device Lot NumberB210BC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;